Alert archive / Puerto Rico / Flash Flood Warnings in 2020
Flash Flood Warning 46, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 8, 2020, 5:28 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 8, 2020, 5:28 PM CST (23:28 UTC)
- Expired
- Nov 8, 2020, 8:30 PM CST
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 19 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
242
WGCA52 TJSJ 082328
FFWSJU
PRC063-090230-
/O.NEW.TJSJ.FF.W.0046.201108T2328Z-201109T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
728 PM AST Sun Nov 8 2020
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Gurabo County in Puerto Rico...
* Until 1030 PM AST.
* At 728 PM AST, Doppler radar indicated heavy rain across the
warned area. Additionally, USGS sensors indicate that Rio Gurabo
will go out of its bank. Between 2 and 3 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 1825 6595 1823 6595 1823 6597 1825 6601
1826 6601 1827 6601 1828 6601 1829 6602
1829 6603 1830 6602 1830 6597 1827 6593
FLASH FLOOD...RADAR INDICATED
$$
ERG3 follow-up statements
193
WGCA72 TJSJ 090120
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
920 PM AST Sun Nov 8 2020
PRC063-090230-
/O.CON.TJSJ.FF.W.0046.000000T0000Z-201109T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gurabo PR-
920 PM AST Sun Nov 8 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM AST THIS
EVENING FOR GURABO COUNTY...
At 920 PM AST, Doppler radar indicated heavy rain across the warned
area. Between 2 and 3 inches of rain have fallen. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 1825 6595 1823 6595 1823 6597 1825 6601
1826 6601 1827 6601 1828 6601 1829 6602
1829 6603 1830 6602 1830 6597 1827 6593
FLASH FLOOD...RADAR INDICATED
$$
WS023
WGCA72 TJSJ 090124
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
924 PM AST Sun Nov 8 2020
PRC063-090230-
/O.CON.TJSJ.FF.W.0046.000000T0000Z-201109T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gurabo PR-
924 PM AST Sun Nov 8 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM AST THIS
EVENING FOR GURABO COUNTY...
At 924 PM AST, Doppler radar indicated light rain across the warned
area, but earlier heavy rain is causing the Gurabo River to continue
rising.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar.
IMPACT...The Gurabo river at Gurabo has now entered flood stage
at 18 feet and may rise another foot or so before
subsiding later tonight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 1825 6595 1823 6595 1823 6597 1825 6601
1826 6601 1827 6601 1828 6601 1829 6602
1829 6603 1830 6602 1830 6597 1827 6593
FLASH FLOOD...RADAR INDICATED
$$
WS126
WGCA72 TJSJ 090222
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
1022 PM AST Sun Nov 8 2020
PRC063-090232-
/O.EXP.TJSJ.FF.W.0046.000000T0000Z-201109T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gurabo PR-
1022 PM AST Sun Nov 8 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM AST THIS EVENING FOR
GURABO COUNTY...
The heavy rain has ended. However, continue to exercise caution as
rivers and streams continue to run high. Please continue to heed any
remaining road closures.
LAT...LON 1825 6595 1823 6595 1823 6597 1825 6601
1826 6601 1827 6601 1828 6601 1829 6602
1829 6603 1830 6602 1830 6597 1827 6593
$$
GLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 8, 1:48 PM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Nov 8, 1:48 PM CST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
348 PM AST Sun Nov 8 2020
.SYNOPSIS...
Active weather will persist into midweek, as the tail of Tropical
Storm Eta, located to the northwest and moving away, pulls
moisture across the area. Widespread showers and isolated
thunderstorms are expected across the region, and locally moderate
to heavy rainfall is possible. There is an increasing risk during
this time of flooding and mudslides. After midweek, though, a
drier air mass is forecast to make its way over the area, leading
to a more stable weather pattern.
&&
.SHORT TERM...Rest of Today through Tuesday...
As expected, there is a deep layer of moisture over the area, with
above average precipitable water values; the precipitable water was
2.13 inches in this morning's sounding. Relative humidity was
observed to be in excess of 50% from the surface through about 550
hPa, and above 40% through 250 hPa. With this deep moisture over the
area comes rain, and shower activity has persisted through the
morning, and was then accompanied by convective development in the
afternoon. The major driving force behind these conditions is
Tropical Storm Eta, which is located near Cuba, and is forecast to
move into the Gulf of Mexico. The tail of Eta is pulling moisture
into the area from the east, adding to an already fairly moist
environment. Additionally, there is a tropical wave near the
Windward Islands, which will also make its way towards the region,
likely by late tomorrow, adding to the moisture convergence
occurring. The increase in instability over the region, which
contributes to the depth of the column of moisture, is related to
the erosion of a mid to upper-level ridge, in large part due to
the effects of the tropical cyclone. Increasing moisture is
expected over the next couple of days, with precipitable water
values rising to around 2.3 to 2.6 inches, which will persist into
midweek. These values are near or exceeding 2 standard deviations
above seasonal normals.
Because of the deep, significantly higher than normal moisture and
good instability aloft, wet and active weather conditions will
continue; tonight through Tuesday, conditions are expected to be
more active than present. Scattered to numerous showers are expected
overnight tonight through tomorrow, especially over the USVI and
eastern Puerto Rico, as well as the local waters. Isolated
thunderstorms will accompany this shower activity, becoming more
widespread across the area. In the afternoon, the focus of activity
is likely to be northwestern and interior Puerto Rico, though
continuing scattered to numerous showers and isolated thunderstorms
are likely across the region. And essentially a repeat is expected
for Monday night through Tuesday. Locally moderate to heavy rainfall
is likely.
Soils were already saturated before today's activity. With the
addition of the anticipated rainfall, flooding will increasingly
become a concern. Even before taking soil moisture into
consideration, the shower activity will cause an increasing risk of
urban and small stream flooding; with the saturated ground in mind,
there is the potential for mudslides and river flooding. The areas
of highest risk are eastern Puerto Rico and western interior
portions of Puerto Rico.
.LONG TERM...Wednesday through Sunday...From Prev Discussion...
Weather conditions will continue to remain unsettled on Wednesday
as deep tropical moisture will linger across the area. Therefore,
periods of enhanced shower and thunderstorm activity can be
expected with the heaviest activity expected across the eastern
half of Puerto Rico and the USVI during the morning hours followed
by additional activity across western Puerto Rico during late
morning into the afternoon hours. Urban and small stream flooding
as well as river flooding and mudslides in areas of steep terrain
will continue to be a threat. A surface high pressure over the
western and central Atlantic will then advect a drier air mass
into the region by late Wednesday afternoon into Wednesday night.
Therefore, improving weather conditions can be expected during
this time period.
More tranquil weather conditions still expected Thursday through
Saturday as the aformentioned dry air mass will prevail. Patches
of low-level moisture embedded within the easterly trade wind
flow, however, will move across the area from time to time. This
will result in some passing showers across portions of eastern PR
and the USVI during the overnight and early morning hours followed
by the development of some afternoon convection across western
Puerto Rico. Rainfall accumulations for the most part should
remain limited. Breezy conditions are also expected as the
aformentioned surface high pressure will tighten the local
pressure gradient. Winds will be the strongest Thursday and
Friday.
The weather pattern looks to turn more unsettled by the end of
the long term period due to a mid to upper-level low moving over
the area. This will induce a low-level trough, which will advect
deeper moisture into the area from the southeast. Therefore, if
model guidance is correct with its current solution, an increase
in shower and thunderstorm activity can be expected.
&&
.AVIATION...SHRA across the local area will cause VCSH across most
of the local terminals today. VCTS possible at TJBQ and TJPS
after 08/18Z. Widespread cloudiness could cause CIGs at around
FL050-070 and around FL020-030 with the SHRA/TSRA. ESE winds with
sea breeze variations at around 15kt for the rest of today,
decreasing after 08/22Z. BKN/OVC SKY through the night at
FL060-080 possible. Conds ovr the NW part of PR are expected to
imprv aft 09/01Z. Maximum winds WNW-NW 35-45 kt btwn FL410-490.
&&
.MARINE...
Seas of up to 6 feet are expected for the offshore Atlantic waters
and around the northern part of the Anegada Passage today through
tomorrow. Generally, seas of up to 5 feet will continue for the rest
of the local waters. Increasing winds associated with a building
surface high over the western and central Atlantic will lead to
increasing seas, becoming choppy to hazardous as soon as tomorrow
evening for northern and eastern portions of the local waters; these
conditions will spread across much of the local waters, and persist
for several days. The moderate risk of rip currents continues for
most north-facing beaches across the local islands, as well as most
beaches of Culebra, and eastern beaches of Vieques and St. Croix.
The risk is forecast to gradually increase starting tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 76 86 75 85 / 50 60 60 70
STT 76 86 76 84 / 60 60 70 70
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk from Monday morning through late Monday
night for Northeast-Northwest-Southeast.
High Rip Current Risk through late Monday night for North
Central-San Juan and Vicinity.
High Rip Current Risk from Monday morning through Monday
afternoon for Culebra.
VI...High Rip Current Risk from Monday morning through late Monday
night for St Croix.
AM...Small Craft Advisory from 8 PM Monday to 8 PM AST Wednesday for
Anegada Passage Southward to 17N-Atlantic Waters of Puerto
Rico and USVI from 10 NM to 19.5N.
&&
SHORT TERM...JA
LONG TERM....CS
PUBLIC DESK...LISHazardous weather outlook, Nov 8, 2:45 AM CST, 14 hours 43 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 423 AM AST domingo 8 de noviembre de 2020 AMZ710>745-PRZ001>013-090830- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-Mayaguez Vecindad-Suroeste-Culebra-Vieques-Aguas cercanas y mar afuera y del Atlantico y Caribe- 423 AM AST domingo 8 de noviembre de 2020 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras del Atlantico. .Dia Uno...Hoy y esta noche .Inundcaciones...Lluvias fuertes podrian ocasionar inundaciones urbanas y de riachuelos pequenos. .Oleaje...Se espera oleaje picado de hasta 6 pies a traves de las aguas mar afuera del Atlantico y el pasaje de Anagada. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte de Puerto Rico, Vieques y Culebra. .Dias dos hasta el siete...lunes a sabado Condiciones inestables son esperadas hasta mediados de semana. Esto aumentara el potencial para inundaciones urbanas y de pequenos riachuelos. El terreno esta saturado, por lo tanto, existe el potencial de deslizamientos e inundaciones de rios particularmente en el este de Puerto Rico y porciones del oeste interior martes y miercoles. Riesgo moderado de corrientes marinas continuara hasta temprano la proxima semana laboral. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje, y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-090830- San Tomas, San John e Islas Adyacentes- Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 423 AM AST domingo 8 de noviembre de 2020 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Oleaje...Se espera oleaje picado de hasta 6 pies a traves de las aguas mar afuera del Atlantico y el pasaje de Aneagda. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas locales. .Dias dos hasta el siete...lunes hasta sabado Condiciones inestables son esperadas hasta mediados de la semana. Esto aumentara el potencial para inundaciones urbanas y de pequenos riachuelos. Riesgo moderado de corrientes marinas continuara por los proximos dias. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje, y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
In the hours before
Local storm report, Nov 8, 2:34 PM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
434 PM AST SUN NOV 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLOOD SAN JUAN 18.41N 66.06W
11/08/2020 SAN JUAN PR EMERGENCY MNGR
EMERGENCY MANAGERS REPORTED FLOODING AT CALLE DEL PARQUE,
ON ITS WAY TO CONDADO. THE FLOODING WAS OCCURRING JUST
UNDER THE BRIDGE.
&&
ERODThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 7:32 AM CST | Areal Flood Advisory | JSJ | 118 min | |
| Nov 8, 9:51 AM CST | Areal Flood Advisory | JSJ | 114 min | |
| Nov 8, 1:00 PM CST | Areal Flood Advisory | JSJ | 4 hr | |
| Nov 8, 1:32 PM CST | Areal Flood Advisory | JSJ | 4 hr | |
| Nov 8, 1:57 PM CST | Rip Current Statement | JSJ | 6 days | |
| Nov 8, 1:57 PM CST | Small Craft Advisory | JSJ | 5 days | |
| Nov 8, 2:14 PM CST | Areal Flood Advisory | JSJ | 5 hr | |
| Nov 8, 2:17 PM CST | Areal Flood Advisory | JSJ | 2 hr | |
| Nov 8, 2:59 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 8, 3:30 PM CST | Flash Flood Warning | JSJ | 3 hr | |
| Nov 8, 3:47 PM CST | Flash Flood Warning | JSJ | 3 hr | |
| Nov 8, 3:56 PM CST | Flash Flood Warning | JSJ | 3 hr | |
| Nov 8, 4:23 PM CST | Flash Flood Warning | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.